Skip to Main content Skip to Navigation
New interface
Journal articles

A Godunov-Type Solver for the Numerical Approximation of Gravitational Flows

Abstract : We present a new numerical method to approximate the solutions of an Euler-Poisson model, which is inherent to astrophysical flows where gravity plays an important role. We propose a discretization of gravity which ensures adequate coupling of the Poisson and Euler equations, paying particular attention to the gravity source term involved in the latter equations. In order to approximate this source term, its discretization is introduced into the approximate Riemann solver used for the Euler equations. A relaxation scheme is involved and its robustness is established. The method has been implemented in the software HERACLES and several numerical experiments involving gravitational flows for astrophysics highlight the scheme.
Complete list of metadata

Cited literature [46 references]  Display  Hide  Download
Contributor : Jeaniffer Vides Connect in order to contact the contributor
Submitted on : Wednesday, March 13, 2013 - 4:53:14 PM
Last modification on : Sunday, November 27, 2022 - 2:48:05 PM
Long-term archiving on: : Friday, June 14, 2013 - 7:15:09 AM


Files produced by the author(s)



Jeaniffer Vides, Benjamin Braconnier, Edouard Audit, Christophe Berthon, Boniface Nkonga. A Godunov-Type Solver for the Numerical Approximation of Gravitational Flows. Communications in Computational Physics, 2014, 15 (1), pp.46-75. ⟨10.4208/cicp.060712.210313a⟩. ⟨hal-00800474⟩



Record views


Files downloads